Jan 23, 2013
Hi I am currently on truvada and isentress, I have read that Lipodystrophy is linked to NRTIs where as there is little evidence that NNRTIs cause Lipodystrophy. Just wondered if I could combine the isentress with a NNRTI?
Response from Dr. Henry
Isentress and NNRTIs have generally low barriers to drug resistance and have not been widely tested or utilized as a 2 drug treatment-I would be concerned about short and long term efficacy for the current available drugs. The lipodysrophy seen with NRTI class was most pronounced with the older drugs (ie D4T and AZT) and has been seen less but still occurs with newer drugs like Truvada or Epzicome. Lipodystrophy is still observed in regimens anchored by NNRTIs like efavirenz though they may compare favorably with some older boosted PI regimens may not offer large advantage over regimens anchored by newer protease inhibitors utilizing darunavir or atazanavir. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Penis Discharge Mean I Have AIDS?
- Is Sore Throat An Ars Symptom?
- Blood In Urine After Masturbation Worried I Have HIV
- Dry Cough After Sex With Stripper Condom Broke Worried I Have HIV
- Groin Pain After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Loose Stool After Oral Sex On A Woman Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.